MAUDE Adverse Event Report: ICOTEC AG KONG-TL VBR SYSTEM, SCREWDRIVER FOR LOCKING SCREW; Spinal vertebral body replacement device

ICOTEC AG KONG-TL VBR SYSTEM, SCREWDRIVER FOR LOCKING SCREW; Spinal vertebral body replacement device
Model Number 44-050
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a corpectomy an expandable icotec vbr implant was implanted.The set height of the vbr is fixed with a locking screw.When tightening the locking screw, it was noticed that the screwdriver tip had broken off.The broken off fragment has stuck in the head of the locking screw.The vbr was left implanted and the surgery was completed without further complications.The broken off fragment remained in the screw head and therefore in the patient's body.The suitability of the material of the fragment (stainless steel 1.4112) has not been evaluated for long-term tissue/bone contact.Undesirable local or systemic effects cannot be excluded.

Brand Name
KONG-TL VBR SYSTEM, SCREWDRIVER FOR LOCKING SCREW
Common Device Name
Spinal vertebral body replacement device
Manufacturer (Section D)
ICOTEC AG
industriestrasse 12
altstaetten, SG 94 50
SZ  SG 9450
Manufacturer (Section G)
ICOTEC AG
industriestrasse 12
altstaetten, SG 94 50
SZ   SG 9450
Manufacturer Contact
joerg schneider
industriestrasse 12
altstaetten, SG 94-50
SZ   SG 9450
MDR Report Key16495022
Report Number3006493760-2023-00001
Device Sequence Number6366795
Product Code MQP
UDI-Device Identifier07640164847849
UDI-Public07640164847849
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number44-050
Device Catalogue Number44-050
Device Lot Number20/02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Initial Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown